Missouri, 2010Dust Devil in Missouri, October 6, 2010
October 6, 2010 · NWS PAH · 1 event in 1 county or zone
Dust devils formed over drought-parched fields on a very warm and sunny afternoon with light winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dust devils formed over drought-parched fields on a very warm and sunny afternoon with light winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Oct 6, 5:35 AM CST, 5 hours 45 minutes earlier.
Area forecast discussion, Oct 6, 5:35 AM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
635 AM CDT WED OCT 6 2010
.UPDATE...
UPDATED FOR 12Z AVIATION FORECAST DISCUSSION.
&&
.DISCUSSION...
MAIN ISSUES FOR THE NEXT SEVERAL DAYS ARE TEMPERATURES AND DEW
POINTS.
WILL KEEP THE FROST ADVISORY UP UNTIL IT EXPIRES. OVERALL
TEMPERATURES AND DEW POINTS ARE RUNNING ABOUT THE SAME AS
YESTERDAY OVER THE ADVISORY AREA. ALTHOUGH NOT WIDESPREAD...SOME
FROST POSSIBLE IN ISOLATED/SHELTERED AREAS.
VERY DRY AIRMASS MAKING THE TEMPERATURE AND DEW POINT FORECAST
DIFFICULT. FOLLOWED 850 TEMPERATURES FROM SREF/GFS AND LOOKED AT
THE NORMAL DIURNAL RANGE TO DETERMINE HIGHS AND LOWS. ONLY CLOUDS
THAT WILL AFFECT THE AREA WILL BE TONIGHT THROUGH THE MORNING
HOURS ON THURSDAY. THESE ARE ASSOCIATED WITH A DRY FRONT WHICH
WILL HAVE MINIMAL AFFECT ON THE AREA. THE BEST MIXING DAYS WILL BE
TODAY AND TOMORROW.
VERY LOW AFTERNOON RH VALUES EXPECTED AGAIN TODAY...BUT WINDS
WILL BE WELL BELOW FIRE WEATHER CRITERIA.
AN UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE OVER THE AREA EARLY
NEXT WEEK...BUT THE MAIN CONCERN IS HAVING ENOUGH MOISTURE TO
PRODUCE ANY SIGNIFICANT RAIN.
&&
.AVIATION...
SURFACE HIGH PRESSURE WILL CONTINUE TO BE IN CONTROL OF THE
REGIONAL WEATHER TODAY....BRINGING CLEAR SKIES. THE FOG WILL BURN
OFF AT KCGI WITHIN THE NEXT HOUR OR TWO. WEST WIND WILL PICK UP TO
AROUND 10 KTS TODAY...AND DROP DOWN TO LIGHT AND VARIABLE BY
AROUND SUNSET. A WEAK FRONTAL BOUNDARY WILL DROP SOUTH INTO THE
AREA LATE TONIGHT AND INTO THURSDAY MORNING. A RIBBON OF LOW LEVEL
MOISTURE WILL LIKELY ACCOMPANY THE FRONT...SO HINTED AT THIS WITH
A SCT CLOUD GROUP AT AROUND 07Z THURSDAY. WINDS SHOULD SHIFT
AROUND TO THE NORTHWEST BY 12Z THURSDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-FULTON-GRAVES-
HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-
MUHLENBERG-TODD-TRIGG-WEBSTER.
MO...NONE.
IL...NONE.
IN...NONE.
&&Hazardous weather outlook, Oct 6, 3:50 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
450 AM CDT WED OCT 6 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-071000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
450 AM CDT WED OCT 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
PATCHY FROST IS LIKELY EARLY THIS MORNING...MAINLY OVER PARTS OF
WESTERN KENTUCKY. THE FROST ADVISORY WILL EXPIRE AT 8 AM THIS
MORNING.
EXTREMELY DRY VEGETATION AND LOW AFTERNOON RELATIVE
HUMIDITY WILL CREATE AN ELEVATED WILDFIRE POTENTIAL TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
EXTREMELY DRY VEGETATION AND LOW AFTERNOON RELATIVE
HUMIDITY WILL CREATE AN ELEVATED WILDFIRE POTENTIAL
INTO THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
PS
Dust Devil, Mississippi
- When
- October 6, 11:20 AM CST to 11:30 AM CST
- Where
- Mississippi County, Charleston to Wyatt
- Reported by
- NWS Employee
- Coordinates
- 36.920, -89.330
An off-duty meteorologist observed three or four dust devils on U.S. Highway 60 between Wyatt and Charleston in Mississippi County. The funnels were visible up to 20 feet above ground level.
- Dust Devil
- A small rotating column of dust from surface heating that caused damage or injury.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arizona, October 6, 20107 injured · $1.6 million · EF3 · 24 events
- Flash Flood and Flood in California, October 6, 2010$110,000 · 3 events
- Flash Flooding and Debris Flows in Puerto Rico, October 6 to 9, 2010$10,000 · 24 events
- Hail in Arizona, October 6, 20100.9 in hail · 1 event
- Coastal Flood in Massachusetts, October 6, 20101 event
- Hail in New Mexico, October 6, 20101.75 in hail · 1 event
- Waterspout in Gulf of Mexico, October 6, 20101 event
- Damaging Wind in Wyoming, October 6, 201066 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263049.